Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2016, 7:22 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2016, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 10, 2016, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:59 PM CDT | HAIL 1 | 3 Ne Copan, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
518
WUUS54 KTSA 110022
SVRTSA
OKC105-147-110100-
/O.NEW.KTSA.SV.W.0048.160411T0022Z-160411T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NOWATA COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHERN WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 800 PM CDT
* AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COPAN...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTH COFFEYVILLE... COPAN...
WANN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3689 9551 3682 9600 3699 9600 3700 9599
3700 9556
TIME...MOT...LOC 0022Z 250DEG 27KT 3691 9595
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
149
WWUS54 KTSA 110036
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT SUN APR 10 2016
OKC105-147-110100-
/O.CON.KTSA.SV.W.0048.000000T0000Z-160411T0100Z/
NOWATA OK-WASHINGTON OK-
736 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN NOWATA AND NORTHERN WASHINGTON COUNTIES...
AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF
WANN...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTH COFFEYVILLE... COPAN...
WANN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3689 9551 3684 9600 3699 9600 3700 9599
3700 9556
TIME...MOT...LOC 0036Z 257DEG 27KT 3694 9585
HAIL...1.00IN
WIND...70MPH
$$012
WWUS54 KTSA 110046
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT SUN APR 10 2016
OKC105-147-110100-
/O.CON.KTSA.SV.W.0048.000000T0000Z-160411T0100Z/
NOWATA OK-WASHINGTON OK-
746 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN NOWATA AND NORTHEASTERN WASHINGTON COUNTIES...
AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WANN...MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTH COFFEYVILLE... WANN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3689 9551 3688 9587 3696 9595 3700 9594
3700 9556
TIME...MOT...LOC 0046Z 260DEG 23KT 3694 9582
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:34 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 10, 6:34 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 634 PM CDT SUN APR 10 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Convection will develop and expand this evening across NE OK with further development eastward and southward overnight. Flight conditions will generally be impacted by both lowering overnight ceilings and with expanding coverage of heavier convection. Widespread MVFR to periodic IFR conditions can be expected into Monday morning...with a gradual improving trend from north to south during the day Monday as convection shifts southward. && .PREV DISCUSSION... /ISSUED 305 PM CDT SUN APR 10 2016/ DISCUSSION... Current surface analysis depicts cold front stretching from eastern KS into the OK panhandle...with dryline into northwestern OK southward into the TX panhandle. Some convection has fired near the dryline across the TX panhandle over the past 1-2 hours...and latest HRRR output suggests that some of this activity will make a run east toward our forecast area during the evening hours. Also anticipating an increase in convection along the front across southern KS this evening as the low-level jet strengthens and backs. While the southern activity may have a tendency to weaken with time as it tracks east...clusters of storms associated with the front will impact parts of northeast OK and eventually northwest AR later tonight...with large hail/strong winds/heavy rainfall being the main threat. With the approach of a triple-point low...the severe weather threat will transition into southeast OK/western AR Monday afternoon. At least modest afternoon heating will mixed-layer CAPE values around 2000-3000 J/kg in the smallish warm sector...and any backed low-level flow ahead of triple-point will enhance the tornado threat. This activity will shift east with time...with the severe threat diminishing toward midnight. Another weaker upper low will move through the area by mid- week...although prevailing surface ridging should keep the bulk of the better moisture south of the forecast area. A deep west coast trof will develop going into the weekend...with shower/thunderstorm chances increasing especially in the latter half of the weekend. The extended models are still struggling with how this system evolves/ejects east...so will continue to keep pops in the chance category. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 69 40 65 / 90 60 10 0 FSM 64 76 46 66 / 30 80 60 0 MLC 66 72 47 67 / 50 60 20 0 BVO 56 64 36 64 / 90 60 10 0 FYV 60 66 40 61 / 70 80 50 0 BYV 59 62 38 61 / 80 80 50 0 MKO 63 70 41 65 / 70 70 20 0 MIO 57 63 37 62 / 90 80 20 0 F10 63 70 43 65 / 60 60 10 0 HHW 65 76 51 67 / 30 60 20 0 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Apr 10, 4:55 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT SUN APR 10 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT SUN APR 10 2016 ...SEVERE WEATHER THREAT INCREASES THIS EVENING AND CONTINUES INTO MONDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA . FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...TONIGHT. DISCUSSION... AN ELEVATED SEVERE THUNDERSTORM POTENTIAL WILL EXIST THIS EVENING AND OVERNIGHT...PRIMARILY ACROSS PORTIONS OF NORTHEAST OKLAHOMA ALONG AND TO THE NORTHWEST OF INTERSTATE 44. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ALONG AN APPROACHING COLD FRONT...AND EXPAND IN COVERAGE TONIGHT AS A LOW LEVEL JET STRENGTHENS. THUNDERSTORMS TONIGHT MOST LIKELY WILL BE ELEVATED ...LEADING TO LARGE HAIL POTENTIALLY TO THE SIZE OF TENNIS BALLS. HOWEVER...A LOW POTENTIAL FOR DAMAGING WIND GUSTS IN THE 60 TO 70 MPH RANGE AND ISOLATED TORNADOES EXISTS AS WELL. LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING AS WELL...ESPECIALLY IN FLOOD PRONE AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS LIKELY WILL BE ONGOING MONDAY MORNING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH AT MOST...ISOLATED SEVERE WEATHER LIKELY OCCURRING AT THAT TIME. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS SOUTHERN OKLAHOMA AND INTO WEST CENTRAL ARKANSAS DURING THE AFTERNOON HOURS MONDAY...AND WILL ALSO CARRY AN ELEVATED RISK OF SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...ALTHOUGH A SMALL TORNADO THREAT WILL EXIST WITH ANY THUNDERSTORMS THAT DEVELOP WELL AHEAD OF THE COLD FRONT. THE BULK OF THE THUNDERSTORM ACTIVITY SHOULD BE SOUTH AND EAST OF THE REGION BY EARLY TUESDAY MORNING. QUIET WEATHER WILL THEN PREVAIL FOR THE REMAINDER OF THE UPCOMING WORK WEEK...WITH THE NEXT NOTABLE STORM SYSTEM SET TO IMPACT THE REGION NEXT WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 10, 7:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 706 PM CDT SUN APR 10 2016 OKZ054-110045- OSAGE OK- 706 PM CDT SUN APR 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 745 PM CDT... AT 706 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF PAWHUSKA...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... PAWHUSKA... OSAGE HILLS STATE PARK... OKESA... BIGHEART... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN OKLAHOMA. LAT...LON 3650 9648 3664 9661 3696 9622 3673 9606 TIME...MOT...LOC 0006Z 231DEG 30KT 3662 9648
Special weather statement, Apr 10, 7:17 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT SUN APR 10 2016
OKZ055-056-110100-
NOWATA OK-WASHINGTON OK-
717 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOWATA AND NORTHERN
WASHINGTON COUNTIES UNTIL 800 PM CDT...
AT 717 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COPAN...MOVING
NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTH COFFEYVILLE... COPAN...
WANN...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3698 9541 3680 9599 3682 9600 3698 9600
3700 9595 3700 9541
TIME...MOT...LOC 0017Z 242DEG 34KT 3689 9596The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Apr 10, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 7:17 PM CDT | Special Weather Statement | TSA | Nowata | 43 min |
| Apr 10, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 33 min |
| Apr 10, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 47 min |
| Apr 10, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 47 min |
| Apr 10, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 56 min |
| Apr 10, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 45 min |
| Apr 10, 10:43 PM CDT | Special Weather Statement | TSA | Craig | 47 min |
| Apr 11, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 43 min |
| Apr 11, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 17 min |
| Apr 11, 1:19 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 41 min |
| Apr 11, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 26 min |
| Apr 11, 1:39 AM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 11, 1:47 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 28 min |
| Apr 11, 2:02 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 43 min |
| Apr 11, 2:27 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:23 AM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Apr 11, 7:39 AM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Apr 11, 8:02 AM CDT | Special Weather Statement | TSA | Pushmataha | 13 min |
| Apr 11, 8:17 AM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Apr 11, 8:45 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Apr 11, 8:49 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Apr 11, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 32 min |
| Apr 11, 2:57 PM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
| Apr 11, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 16 min |
| Apr 11, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.